MAUDE Adverse Event Report: CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008002S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep of an endovascular case, a saber percutaneous transluminal angioplasty (pta) balloon catheter had a pinhole as there was anomaly felt during air purge outside the patient.There was no patient injury.Therefore the saber pta was replaced with a new balloon catheter and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information was received and section b5, description of event, was update below in the first paragraph.During prep of an endovascular case, a saber percutaneous transluminal angioplasty (pta) balloon catheter had a pinhole as there was anomaly felt during air purge outside the patient.There was no patient injury.Therefore, the saber pta was replaced with a new balloon catheter and the procedure was completed successfully.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.No other information was provided.One product was returned for analysis.A non-sterile saber 8mm x 2cm 90cm balloon catheter was returned.Per visual analysis the balloon catheter was coiled inside of a clear plastic bag.The product was received without the balloon being inflated.No damages or anomalies were noted on the balloon or on the rest of the device.The guide wire lumen was flushed, and a lab sample guide wire was inserted through it.A stopcock (three-way valve) was attached to the inflation lumen port in order to apply negative pressure and purge the balloon of air.The inflator/deflator device was attached to the inflation lumen.This device has a nominal pressure is 6atm (six atmospheres).The balloon inflation test was done applying pressure with the inflator/deflator device until the manometer reached the nominal pressure of 6atm.The balloon inflated as expected and the inflation pressure remained steady, no leakage was detected.A product history record (phr) review of lot 17503975 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage during negative prep¿ was not confirmed by analysis of the returned device.Functional inflation test was performed successfully, and the balloon inflated as expected with no leakage detected.The exact cause of the reported event could not be determined.According to the safety information in the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ according to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cahir road 0000
EI  0000
MDR Report Key8208128
Report Number9616099-2019-02610
Device Sequence Number19246585
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48008002S
Device Catalogue Number48008002S
Device Lot Number17503975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1